MAUDE Adverse Event Report: EL.EN. ELECTRONIC ENGINEERING S.P.A. DEKA MOTUS AZ

EL.EN. ELECTRONIC ENGINEERING S.P.A. DEKA MOTUS AZ
Model Number M130A1
Medical Device Problem Code Radiation Leak (1357)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
On february the19th, 2024, el.En.Electronic engineering spa became aware of a malfunction, from cartessa's (us importer) technician, that performed a service intervention on the motus az+, installed at warner institute (illinois - usa) , in which the shutter broke and caused an unwanted laser emission during the laser initial calibration.The actual device involved is a medical device motus az+ which is marketed in the us territories with 510(k) k211821.In the communication received by the us importer, cartessa, via a dedicated service report case id # (b)(4) (and relative communication held with the service department) are reported the following information: the technician reported to have performed a service on the device because the end user was complaining of an internal test error of the device.No patient or operator serious injury has been reported.Once arrived on the site the technician noted the internal test error when attempted to go form the 'stand-by' to the 'operate/ready' state of the device.The technician proceeded to check, while the device performed the internal calibration (at the time of the state passage), if any emission was performed and found out that radiation was passing through.The laser emission is limited to the a minimum time (for standard initial calibration procedure) due to the failure of the device to calibrate (missing internal power meter reading) which cause the device to immediately stop any emission.Moreover, at the time of the calibration is already required to all personnel present in the room to wear the dedicated protective goggles.Then he proceeded to check the device and found out that the shutter was broken (de-coupling of the hr mirror from the metal shutter assembly) in a condition in which the device's shutter sensor detected the shutter as closed but emitted through the hole present to let the aiming beam to pass through.We, the manufacturer of device, became aware of the event on february the 19th, 2024 by specific communication of the service technician and clinic, and evaluated the event reportable according to fda 21 cfr part 1000-1040, because this event represents an aro (unwanted laser emission) and is a reportable event.That said, according to fda 21 cfr part 1003.10(c) if the manufacturer is required to report to the food and drug administration under part 803 of this chapter, the manufacturer shall report in accordance with part 803.
 
Additional Manufacturer Narrative
We the manufacturer of the device are still performing the investigation in order to determine the root cause of the event and the eventual action that would be required to prevent the recur of similar event.Up to date, the information available are the following: based on the pictures shared by the local authorized service technician is possible to see that two of the three screws that keep together the metal shield of the shutter (with the above-mentioned hole for aiming beam) with the holder for the hr mirror and absorber were found unscrewed.This caused the decoupling of the mirror/absorber from the metal shielding of the shutter.Anyway, the risk management file of the devices that shares the same shutter assembly has been evaluated for the related risk (laser emission due to shutter's mirror issue) and found still adequate.In fact, we checked that almost (b)(4) devices, with a similar shutter assembly, has been placed on the market in the last 5 years (expected service-life) and no other similar event has ever been recorded.The above mentioned risk management file have expected a probability, post-mitigation, no grater than 0,01%.The actual probability, calculated in the light of the present event, is 0,005%.The exact root cause of the event is still on-going since the device has not been received back yet.The actual device involved in the event, once received, will be thoroughly investigated to correctly determine the root cause of the event.A follow-up report with updates and description of the investigation performed so far will be send to the fda no later than april the 5th, 2024 (30 calendar days since the present report).
 
Additional Manufacturer Narrative
We the manufacturer of the device received the actual device involved in the malfunction in date april the 2nd, 2024.Such device has been duly analyzed in order to correctly determine the root cause of the event.Based on the investigation, the exact root cause has been impossible to be determined.In fact, no manufacturing issue nor other design issue has been found to be the cause of the event.Despite the missing of an exact root cause determination, for the reason above mentioned, a corrective action has been implemented in order to increase the reliability of the shutter component.Such action is related to the introduction of thread locker on the screws that keep the assembly together.A stress test on a sample device has been performed in order to validate such change in order to avoid the introduction of any possible new risk or cause of failure of the device.The action, as well as its validation, has been recorded on a dedicated change request code rdm 24/38.The necessity of eventual actions on the devices already placed on the marked has been deemed not necessary because the risk management file of the devices that shares the same shutter assembly has been evaluated for the related risk (laser emission due to shutter's mirror issue) and found still adequate.In fact, we checked that almost 6000 devices, with a similar shutter assembly, has been placed on the market in the last 5 years (expected service-life) and no other similar event has ever been recorded.The above-mentioned risk management file have expected a probability, post-mitigation, no greater than 0,01%.The actual probability, calculated in the light of the present event, is 0,005%.The above mentioned action is only meant to increase the reliability of the component while it is not intended, in any way, to prevent or reduce any risk to health.The present report has to be considered as final report unless fda have further question on the event.

Brand Name
DEKA MOTUS AZ
Common Device Name
DEKA MOTUS AZ
Manufacturer (Section D)
EL.EN. ELECTRONIC ENGINEERING S.P.A.
via baldanzese 17
calenzano, 50041
IT  50041
Manufacturer (Section G)
EL.EN. ELECTRONIC ENGINEERING S.P.A.
via baldanzese, 17
calenzano, 50041
IT   50041
Manufacturer Contact
andrea checchi
via baldanzese, 17
calenzano, firenze 50041
IT   50041
MDR Report Key18866085
Report Number3001431138-2024-00003
Device Sequence Number11594364
Product Code GEX
UDI-Device Identifier08057017760566
UDI-Public(01)08057017760566(11)230310
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K211821
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation 505
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 04/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM130A1
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2024
Supplement Date Received by Manufacturer04/02/2024
Initial Report FDA Received Date03/08/2024
Supplement Report FDA Received Date04/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/20/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown